Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Lake Charles, LA

August 11, 2016Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 11, 2016, 7:21 PM CDT for Avoyelles Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 7:21 PM CDT (00:21 UTC)
Expired
Aug 11, 2016, 8:15 PM CDT
In force
54 min
Issued by
NWS Lake Charles, LA

County Avoyelles Parish, LA

The radar

The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3805 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3805 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS84 KLCH 120021
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 PM CDT THU AUG 11 2016
 
LAZ029-033-120115-
ST. LANDRY LA-AVOYELLES LA-
721 PM CDT THU AUG 11 2016

...SPECIAL WEATHER STATEMENT...

AT 721 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HESSMER TO NEAR BIG BEND TO NEAR FORT
ADAMS. MOVEMENT WAS SOUTHWEST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...SIMMESPORT...MELVILLE...MOREAUVILLE...
PALMETTO...MORROW...BORDELONVILLE...BAYOU CURRENT...COTTONPORT...
MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...BIG BEND...GOUDEAU...
GRAND PRAIRIE...BIG CANE...LEBEAU AND BROUILLETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3122 9199 3125 9196 3123 9192 3127 9195
      3130 9191 3119 9168 3114 9172 3105 9172
      3098 9180 3086 9182 3071 9173 3063 9174
      3062 9221 3077 9217 3079 9221 3096 9228
      3096 9221 3107 9223 3133 9208 3134 9203
TIME...MOT...LOC 0021Z 048DEG 30KT 3103 9210 3103 9180 3111 9149 

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:39 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 11, 3:39 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
339 PM CDT THU AUG 11 2016

.DISCUSSION...Low pressure in the vicinity of the south
Mississippi and Louisiana border will advance very slowly west
over the next several days. Occasional showers and thunderstorms
can be expected ahead of this system, and with its passage over
the forecast area late Saturday. A flash flood watch has been
issued for south and central Louisiana in effect into Saturday
evening. 4 to 8 inches of rainfall is expected across the watch area
with the higher rainfall totals forecast for the eastern portion
of the forecast area. Much of the region has been saturated by
rains over the last few days. The forecast amount of additional
rainfall will result in a very dangerous flash flood potential.

Flood watch is supported by anomalous high precipitable water
values. Morning LCH sounding was an impressive 2.55 inches
precipitable water. LIX up to 2.68 inches. These numbers are over
3 standard deviations above the norm and will be maintained area-
wide Friday into Saturday. Low/trof will advance west of the area
late Saturday and merge with in incoming continental trof.
Disturbances incoming around the southwest periphery of the
subtropical high will maintain respectable rain chances going into
the new week.

&&

.MARINE...A light to moderate onshore flow will continue over the
northwest gulf into the new week. Occasional showers and
thunderstorms will continue as low pressure over the north-central
gulf advances slowly west.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  89  75  84 /  50  80  80  70
LCH  80  90  78  86 /  50  70  80  70
LFT  77  85  76  84 /  70  80  80  70
BPT  80  92  78  88 /  40  40  50  70

&&

.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
     041>045-052>055-073-074.

TX...None.
GM...None.
&&

PUBLIC...23
Hazardous weather outlook, Aug 11, 4:09 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CDT THU AUG 11 2016

LAZ027>033-041>045-052>055-073-074-122115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-
409 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND
WEST CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE REST OF THIS AFTERNOON
AND TONIGHT.

A LULL IN SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THE REST
OF THIS AFTERNOON AND INTO THIS EVENING...WITH REDEVELOPMENT
POSSIBLE LATE TONIGHT TOWARD EARLY FRIDAY OVER PARTS OF EAST AND
SOUTH CENTRAL LOUISIANA. AREAL RAINFALL TOTALS OF ONE HALF TO
AROUND ONE INCH ARE POSSIBLE OVER SOUTH CENTRAL LOUISIANA...WITH
AMOUNTS TAPERING OFF TO THE NORTH AND WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY EVENING.

RAINFALL IS EXPECTED TO BECOME MORE WIDESPREAD OVER EAST AND
SOUTH CENTRAL LOUISIANA ON FRIDAY...AND THERE IS A MODERATE TO
HIGH RISK OF EXCESSIVE RAINFALL ALONG AND EAST OF AN ALEXANDRIA TO
JENNINGS LINE FRIDAY AND FRIDAY NIGHT. MEAN AREAL RAINFALL TOTALS
IN THESE AREAS ARE EXPECTED TO AVERAGE FROM 3 TO 6 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WEST OF THIS LINE
TO THE SABINE RIVER...WHERE THERE IS A MARGINAL TO SLIGHT RISK OF
EXCESSIVE RAINFALL.

ON SATURDAY...THE RISK OF HEAVY RAINFALL WILL SHIFT A BIT TO THE
WEST...WITH AVERAGE AMOUNTS OF 1 TO 2 INCHES EXPECTED ACROSS EAST
AND SOUTH CENTRAL LOUISIANA...AND 1 TO 3 INCHES ACROSS WEST
CENTRAL AND SOUTHWEST LOUISIANA.

TWO DAY RAINFALL AMOUNTS ACROSS LOUISIANA OVER THE FRIDAY AND
SATURDAY PERIOD WILL RANGE FROM AROUND 4 INCHES NEAR THE SABINE
RIVER TO AROUND 8 INCHES NEAR THE ATCHAFALAYA RIVER. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND
INTO THE UPCOMING WORK WEEK...THOUGH RAIN CHANCES WILL REMAIN
ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TXZ180-201-215-216-259>262-122115-
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
409 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
BE POSSIBLE THE REST OF THIS AFTERNOON AND INTO THIS EVENING. NO
SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAINFALL IS EXPECTED TO BECOME MORE WIDESPREAD FRIDAY AND
ESPECIALLY SATURDAY...WITH RAINFALL AMOUNTS ACROSS EAST TEXAS
AVERAGING AROUND ONE HALF OF AN INCH FRIDAY AND FRIDAY NIGHT...AND
2 TO 3 INCHES SATURDAY AND SATURDAY NIGHT. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE.

THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND
INTO THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-122115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
409 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
OVER THE GULF WATERS AND ADJACENT LAKES/BAYS THE REST OF THIS
AFTERNOON AND TONIGHT...ESPECIALLY OVER THE WATERS EAST OF
CAMERON. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER
ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING...WATERSPOUTS...AND HEAVY RAINFALL
REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY
AND SATURDAY OVER THE GULF WATERS AND ADJACENT LAKES AND BAYS. NO
WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER ISOLATED
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING...WATERSPOUTS...AND HEAVY RAINFALL
REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE ARE POSSIBLE.

THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND
INTO THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

13

In the hours before

Special weather statement, Aug 11, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 PM CDT THU AUG 11 2016

LAZ029-033-120115-
ST. LANDRY LA-AVOYELLES LA-
721 PM CDT THU AUG 11 2016

...SPECIAL WEATHER STATEMENT...

AT 721 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HESSMER TO NEAR BIG BEND TO NEAR FORT
ADAMS. MOVEMENT WAS SOUTHWEST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...SIMMESPORT...MELVILLE...MOREAUVILLE...
PALMETTO...MORROW...BORDELONVILLE...BAYOU CURRENT...COTTONPORT...
MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...BIG BEND...GOUDEAU...
GRAND PRAIRIE...BIG CANE...LEBEAU AND BROUILLETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3122 9199 3125 9196 3123 9192 3127 9195
      3130 9191 3119 9168 3114 9172 3105 9172
      3098 9180 3086 9182 3071 9173 3063 9174
      3062 9221 3077 9217 3079 9221 3096 9228
      3096 9221 3107 9223 3133 9208 3134 9203
TIME...MOT...LOC 0021Z 048DEG 30KT 3103 9210 3103 9180 3111 9149

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:59 AM CDTAreal Flood AdvisoryLCHSaint Landry2 hr
Aug 12, 5:35 AM CDTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Martin, Vermilion115 min
Aug 12, 6:35 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion115 min
Aug 12, 6:56 AM CDTSpecial Weather StatementLCHLafayette64 min
Aug 12, 7:41 AM CDTRiver Flood WarningLCHLafayette, Vermilion35 days
Aug 12, 8:24 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion6 hr
Aug 12, 10:12 AM CDTFlash Flood Warning EmergencyLCHIberia, Lafayette, Saint Martin5 hr
Aug 12, 10:38 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin14 days
Aug 12, 10:48 AM CDTFlash Flood WarningLCHEvangeline, Lafayette, Saint Landry, Saint Martin3 hr
Aug 12, 11:16 AM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary5 hr
Aug 12, 2:12 PM CDTFlash Flood WarningLCHAcadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 2 more5 hr
Aug 12, 3:30 PM CDTAreal Flood AdvisoryLCHAvoyelles2 hr
Aug 12, 4:07 PM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary6 hr
Aug 12, 4:21 PM CDTSpecial Weather StatementLCHRapides54 min
Aug 12, 4:57 PM CDTSpecial Weather StatementLCHRapides63 min
Aug 12, 5:24 PM CDTSevere Thunderstorm WarningLCHEvangeline, Rapides51 min
Aug 12, 5:37 PM CDTSpecial Weather StatementLCHVernon38 min
Aug 12, 5:52 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides, Vernon38 min
Aug 12, 6:15 PM CDTSpecial Weather StatementLCHEvangeline45 min
Aug 12, 6:24 PM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry66 min
Aug 12, 6:31 PM CDTSpecial Weather StatementLCHSaint Landry59 min
Aug 12, 6:52 PM CDTSmall Craft AdvisoryLCH36 hr

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.